MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an intraocular lens (iol) had fibers on it when implanted in the patient's left eye.3 little strips of fiber.Doctor was able to remove them and left the lens implanted.Doctor very concerned.Doctor had to flip iol sideways and fibers seemed to be on the back side of the lens.No planned additional intervention.Patient doing fine post-op.Further follow-up confirmed that there were three very thin fibers stuck to the posterior aspect of the iol.All 3 seemed to be stuck together at the base of the attachment to the lens but fraying apart from each other.The doctor noticed it after he implanted the iol into the lens capsule.Doctor was able to lift up the iol with i&a hand piece and go behind the lens and aspirate it without tearing the capsule.Doctor can¿t really say if it had any color as it blended in really well but it definitely was not black or any other obvious color like red or green.The fibers are not returning to us as well as they were aspirated by the handpiece.
 
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.The device was not returned for evaluation as lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that "g4" field which should have been populated with "no" was inadvertently left blank in the initial mdr report; therefore, the information has been corrected in this supplemental mdr report and the following field has been updated accordingly: section g4: combination product: no.Section d9.Device available for evaluation? yes returned to manufacturer on: mar.14, 2023.Section h3.Device evaluated manufacturer? yes device evaluation: no complaint lens or alleged foreign material was returned for evaluation.The complaint issue reported could not be verified and no product deficiency could be identified.Visual inspection on the complaint handpiece was performed, and no defects or assembly issues were observed on the returned handpiece before and after disassembly for evaluation.The complaint issue ¿dc-foreign material - loose¿ was not confirmed.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16208013
Report Number3012236936-2023-00127
Device Sequence Number5382638
Product Code HQL
UDI-Device Identifier05050474558304
UDI-Public(01)05050474558304(17)230123
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date03/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite